MAUDE Adverse Event Report: LIMACORPORATE S.P.A. SMR SHOULDER; EXPANSION EXTRACTOR

LIMACORPORATE S.P.A. SMR SHOULDER; EXPANSION EXTRACTOR
Model Number 9013.52.165
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation checking the manufacturing charts, no pre-existing anomaly has been found out in the items belonging to the same lot number as the component involved in the event.The manufacturer will share the final mdr as soon as the investigation is complete.
 
Event or Problem Description
During a shoulder surgery on (b)(6) 2024, two out of the 4 prongs of the following instrument broke off: smr - expansion extractor (product code 9013.52.165, lot number 14aa253) the surgery was completed removing the entire stem connected to proximal body.The instrument has been used 5 times approximately.There was no extension of the surgical time.The patient is a male.Event happened in the united states.
 
Additional Manufacturer Narrative
Investigation checking the manufacturing charts, no pre-existing anomaly has been found out in the items belonging to the same lot number as the component involved in the event.The instrument involved in this event has been returned to the manufacturer, together with the stem and the body removed, for further investigation.As the instrument returned was broken, to replicate the surgical steps we retrieved a new instrument, belonging to the same product code.According to the surgical technique, the surgeon should insert the instrument expansion extractor in the humeral body.Afterward, the surgeon should insert the universal stem for extractor (code 9013.50.175) into the expansion extractor, threading the universal stem into the humeral body and stabilizing the expansion extractor.These steps were repeated by using the new instrument and the returned explanted components, and the test was completed without finding any malfunction.This led us to conclude that the most probable root causes of the problem occurred could be the misuse of the instrument or the wear on it (since the lot number of the complained component was manufactured in 2014).Hence, considering that: - no pre-existing anomaly was found by checking the manufacturing charts of the instrument involved in this event - a new instrument belonging to the same product code as the complained instrument was tested without finding any malfunction, leading to conclude that the causes of the event could be misuse or the wear of the instrument.We can confirm that the event is not product related.Pms data according to our pms data, we can estimate the breakage rate of the instrument expansion extractor to be 0.11% (ww).Please note that this occurrence rate is overestimated because it does not consider the reuse of the instruments but only the total number of pieces manufactured.Based on the root cause analysis performed and according to the relevant pms data, no corrective action is required for this specific case.The manufacturer will continue monitoring the market to promptly detect any further similar issue.Note: this is a final mdr.
 
Event or Problem Description
During a shoulder surgery on (b)(6) 2024, two out of the 4 prongs of the following instrument broke off: - smr - expansion extractor (product code 9013.52.165, lot number 14aa253) the surgery was completed removing the entire stem connected to proximal body.The instrument has been used 5 times approximately.There was no extension of the surgical time.The patient is a male, in its 70s.The event happened in the united states.

Brand Name
SMR SHOULDER
Common Device Name
EXPANSION EXTRACTOR
Manufacturer (Section D)
LIMACORPORATE S.P.A.
via nazionale 52
villanova di san daniele, udine 33038
IT  33038
Manufacturer Contact
via nazionale 52
villanova di san daniele, udine 33038
MDR Report Key21091029
Report Number3008021110-2024-00109
Device Sequence Number8934993
Product Code KWT
UDI-Device Identifier08033390097598
UDI-Public08033390097598
Combination Product (Y/N)N
PMA/510(K) Number
K100858
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number9013.52.165
Device Lot Number14AA253
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date07/08/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown